Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child had abdominal pain. Ultrasound showed lymph nodes called aorta. Is this cancer?

Answered by
Dr.
Dr. Indu Kumar

Radiologist

Practicing since :2004

Answered : 6719 Questions

default
Posted on Tue, 10 Dec 2013 in Abdominal Pain
Question: Hi my 7 yr old daughter had an ultrasound on her stomach today the gp ordered it as she has been unwell irritable and abdo pain on and off for months now. At ultrasound she has multiple large lympth nodes called something aortic, the man kept saying oh geez there are heaps of them stomach and bowel...sorry para aortic I think and said gp would definitely call in morning...does this point towards cancer or just infection also what does riff mean in ultrasounds? there are several measured pictures saying riff
doctor
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: It may be due to both infection or tumour. Detailed Answer: Hello Thanks for writing to XXXXXXX There are many causes of Para aortic lymphadenopathy.It may be due to both infection or tumour.She should be properly examined and investigated. Enlarged lymph nodes may be due to tuberculosis,lymphoma etc. Examination of other signs and symptoms should be done.History of fever is important. Investigations include routine hemogram,LFT,RFT,Mantoux test, CT Scan of abdomen and PCR for tuberculosis can be done if needed. Proper treatment can be done after clinical examination and investigation reports. If you have ultrasound report with you, please upload it.It would be easier to understand the case. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests

Recent questions on  Tuberculosis

doctor1 MD

im preethi for the past 2yrs im getting itching in my total body and now it is spread to the face . itching portion becomes black dots. now my total body is full of black dots and in my skin also. what is the cure for itching and black dots . pls say me the solution.

doctor1 MD

i am undergoing treatment for TB for 3 months now, during my medication i started to have erectile problems sometimes its difficult to erect and sometimes lose the erection during intercourse. Is this side effect of the my treatment and medication that i am taking?

doctor1 MD

Hi Doc, I am 48 yo male. I am married and also likes men. I am having an ejaculation without getting a proper hard on while being sucked. I had some medications for 8 months for tuberculosis. I did not have sex during the medication time. I am not able to get a strong erection as well. Now I am too anxious or too nervous when the moment arrives. Please help.

doctor1 MD

Hi, I have had UTI like symptoms for 5 years. I have had many, many cultures - all neg. I have also had a bladder ultrasound - again normal, I have tried creams for dermatitis etc. I just read recently that Latent TB can show symptoms of a UTI - 5 years ago - when symptoms first appeared, I was working in an orphanage in Central Asia (ex-soviet state) when drug resistant TB was rife and visiting children regularly in a TB hospital, so I have definitely been exposed. I had terrible pneumonia last year which took a long time to diagnose, and for a while they suspected TB but it didn t show up in my lungs. Could it still possible cause for my UTI - is it worth getting checked?

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!